MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿SR0¿; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿SR0¿; INTRODUCER, CATHETER
Model Number 406844
Medical Device Problem Codes Difficult to Remove (1528); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the ablation portion of an atrioventricular nodal reentrant tachycardia (avnrt) supraventricular tachycardia (svt) procedure, insertion difficulties with the sheath resulted in a procedural delay.It was noted that the ablation catheter was not reaching the set power limit on the ampere.The catheter was removed from the patient, and it was observed that the catheter was not irrigating despite attempting to fast flush at 60 ml/min.The introducer and the ablation catheter were exchanged to complete the procedure with no adverse consequences to the patient.When the guidewire was removed during the device exchange it was noted to be bent and kinked.After discussing with the team what we saw, it seems that the sheath damaged both the wire and the ablation catheter when they were advanced into the patient through this sheath.No resistance was noted while inserting the catheter through the sheath but there was resistance when removing it from the patient.When the introducer was exchanged, the new introducer was advanced through the existing access site.When the sheath was removed, no physical damage was observed.
 
Additional Manufacturer Narrative
One 8f fast-cath introducer sheath and dilator were received for evaluation.The damage to the guidewire could not be confirmed as it was not returned for analysis.The sheath hemostasis cap inside diameter measurement was within specifications and no anomalies were noted when the returned dilator was inserted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Flexability instructions for use (ifu) states, ¿an 8.5f minimum introducer sheath may be used to aid in insertion.¿ the cause of the reported removal difficulty is consistent with not following the instructions for use.The cause of the reported guidewire damage remains unknown.

Brand Name
FAST-CATH¿ GUIDING INTRODUCER SWARTZ¿SR0¿
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18624071
Report Number3005334138-2024-00023
Device Sequence Number7668157
Product Code DYB
UDI-Device Identifier05414734202930
UDI-Public05414734202930
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number406844
Device Lot Number8932564
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown